Alert archive / Massachusetts / Flash Flood Warnings in 2023
Flash Flood Warning 23, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 16, 2023, 10:49 AM EDT for Hampden County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2023, 10:49 AM EDT (14:49 UTC)
- Expired
- Jul 16, 2023, 2:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.0
The text
As transmitted.
474
WGUS51 KBOX 161449
FFWBOX
CTC013-015-MAC013-027-161800-
/O.NEW.KBOX.FF.W.0023.230716T1449Z-230716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
1049 AM EDT Sun Jul 16 2023
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
Northeastern Tolland County in northern Connecticut...
Northwestern Windham County in northern Connecticut...
Southwestern Worcester County in central Massachusetts...
Southeastern Hampden County in western Massachusetts...
* Until 200 PM EDT.
* At 1049 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mansfield, Southbridge, Ellington, Tolland, Wilbraham, Coventry,
Palmer, Stafford, Somers, Sturbridge, Monson, Woodstock,
Willington, Columbia, Hampden, Warren, Ashford, West Brookfield,
Brimfield and Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4209 7242 4209 7243 4222 7213 4196 7198
4183 7217 4170 7239
FLASH FLOOD...RADAR INDICATED
$$
Nash1 follow-up statement
101
WGUS71 KBOX 161801 RRA
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
201 PM EDT Sun Jul 16 2023
CTC013-015-MAC013-027-161811-
/O.EXP.KBOX.FF.W.0023.000000T0000Z-230716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tolland CT-Windham CT-Hampden MA-Worcester MA-
201 PM EDT Sun Jul 16 2023
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN TOLLAND,
NORTHWESTERN WINDHAM, SOUTHWESTERN WORCESTER AND SOUTHEASTERN
HAMPDEN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 200 AM EDT Monday for portions
of northern Connecticut. Portions of Massachusetts. Portions of
Rhode Island.
LAT...LON 4209 7242 4209 7243 4222 7213 4196 7198
4183 7217 4170 7239
$$
ALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 9:26 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 16, 9:26 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 926 AM EDT Sun Jul 16 2023 .SYNOPSIS... A very wet day is in store with downpours and thunderstorms leading to urban, poor drainage, and flash flooding across much of the region. Drying out for Monday before rain chances increase Tuesday as another cold front approaches the region. Unsettled pattern leads to periods of dry and wet weather through the end of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 930 AM Update: * Tornado Watch in effect until 3 PM for much of SNE * * Significant flash flood threat also exists * Very favorable environment in place for severe storms with short-lived tornadoes and flash flooding. Mesoanalysis shows classic environment for SNE tornadoes with plenty of 0-3km CAPE, high 0-500m helicity, and a tropical airmass with low LCLs. We've seen a lot of rotation with storms so far, but it's mostly short-lived and not always gate-to-gate or strong enough to consider Tornado Warnings. Expectation is for these short-lived circulations to persist into afternoon given environment in place. This is one of the more impressive situations we've seen in a while regarding the tornado threat. Although we do expect any tornadoes to be short-lived, they will be capable of producing damage. Additionally, flash flood threat cannot be overlooked as main area of showers/storms moves through region today. Potential exists for rainfall rates of 2"+/hr in this tropical airmass, and we won't be surprised to see rainfall totals of 4-6"+ where showers/storms persist. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... Downpour and shower activity continue into the early overnight hours tonight, though thunderstorm coverage should wane a bit after sunset as instability falls off with the loss of daytime heating. Clearing from west to east will occur beginning around 03Z as the cold front begins to shift low level winds to the west. Precipitation should be wrapped up across all areas by 06Z, with the exception of the Cape and Islands, where showers may linger through about 09Z. Some breaks of sunshine should develop by sunrise across the western half of the CWA! Unfortunately, the cold front will not trigger much relief from the oppressive dewpoints that have been with us for the last few days, so temperatures wont budge much overnight, falling back only into the low-mid 70s once again. && .LONG TERM /MONDAY THROUGH SATURDAY/... Highlights... * Little change in the overall weather pattern next week with broad troughing over the east coast bringing another round of rain chances Tuesday. After a break Wed/Thu rain returns late week. * Warm and humid weather continues but dewpoints will finally drop to the mid-upper 60s by Wednesday into Thursday so it won't feel quite as muggy, at least for a while. Details... Monday through Tuesday... Global guidance offers no long term pattern change when we look at the 500 mb height field and the western U.S. ridge, eastern U.S. trough pattern. While we do get several reprieves from the unsettled weather this week, we'll remain periodically unsettled clear through next weekend thanks to this pattern. Monday will start wet in the very early morning hours but the plume of deep moisture moves east, offshore on Monday into early Tuesday with subtle mid level height rises which will keep SNE dry with a mix of clouds and sun. This dry weather will persist into Tuesday though we'll see clouds increasing ahead of an approaching trough and surface front. This feature moves through late Tuesday with the return of PWATs 1.5-2 inches which will bring the return of showers and thunderstorms. Models indicate a decent chance of some of these storms becoming strong to severe with CAPE over 1000 J/kg, low level lapse rates of 7.5c/km, and bulk shear of 30-35 kts. Key will be timing of the frontal forcing which, if it is too delayed would not be able to take advantage of the instability. Flash flooding will still be a concern in any downpours, given the wet antecedent conditions. Wednesday through Saturday... Finally a more substantial push of drier air for the whole region behind Tuesday night's front. Beneath modest mid level ridging dewpoints drop well into the 60s and PWATs into the 0.5-0.75 inch range through Thursday. Height rises and subsidence beneath a surface high should keep rain away until sometime around Thursday night/Friday when moisture surges north ahead of our next trough. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... Forecast Confidence Levels: Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 12Z Update... Today... High confidence in trends, moderate in timing Overnight fog/IFR conditions that developed across the south coast and Islands overnight will lift to MVFR, MVFR/IFR elsewhere with widespread drenching showers and thunderstorms. Conditions this morning, between 12-16Z, look particularly poor for western terminals with the possibility of a near stationary convective line forming near or along the I-84 corridor. Variety of TSRA and VCTS used at most terminals today, with the exception of the Cape and Islands. Heavy rain/thunderstorm threat begins to shift east after ~20Z. Gusty south/southwest winds possible, up to 20-30kt possible. Tonight...Moderate confidence in timing Downpours and thunderstorms taper off from west to east, with most terminals free of rain by 06Z, though some showers may linger across the Cape until 09Z. IFR/MVFR to begin the evening, lifting to MVFR/VFR by daybreak. A few thunderstorms possible overnight but confidence on coverage is much less after 00Z, thus, elected to leave out of the TAF. Winds shifting from the S/SW to the WSW as cold front approaches from the west. Monday... High confidence Lingering MVFR along the eastern MA coastline and Cape through 15Z, otherwise VFR with clearing skies. Light westerly winds shift to the SW by afternoon. KBOS TAF...High confidence in trends, moderate in timing. Shower activity becoming more widespread Sun AM with embedded thunder mid AM into the afternoon as a line of showers/storms moves in. Could see briefly higher gusts/heavy downpours if the line moves over the terminal. Still could have some thunder during the afternoon, but coverage appearing more spotty in nature. MVFR develops overnight, VFR possible by 12Z. KBDL TAF...High confidence in trends, moderate in timing. MVFR to IFR, heavy downpours and thunderstorms develop after 10Z this morning, becoming more widespread through 16Z as a near stationary convective line develops somewhere in the vicinity of BDL. Rain and thunderstorms expected all day, gradually deteriorating after 00Z tonight. MVFR improving to VFR by daybreak with a windshift to the west; 5-10kt. Outlook /Monday through Thursday/... Sunday: Mainly IFR, with areas MVFR possible. Breezy. SHRA, chance TSRA. Sunday Night: Mainly IFR, with local MVFR possible. Breezy. Chance SHRA, chance TSRA. Monday through Monday Night: VFR. Tuesday: VFR. Slight chance SHRA, isolated TSRA. Tuesday Night: VFR. Chance SHRA, isolated TSRA. Wednesday: VFR. Wednesday Night: VFR. Slight chance SHRA. Thursday: VFR. Chance SHRA. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Today...Medium confidence Continued showers and thunderstorms with heavy rain and gusty winds are possible through the entire day. Winds stay out of the south with gusts up to 25 knots. Small Craft advisory will likely be needed along the outer waters with seas rising to 5-6 feet. Inner waters likely wont need small crafts with seas only 3-4 feet. Tonight Night...Medium confidence Decreasing southerly winds overnight but seas likely remain elevated at 4-5 feet for the outer waters and 3-4 feet for the inner waters. Winds begin to shift WSW near daybreak. Monday... High Confidence Lingering showers may persist across the eastern waters through 15Z, otherwise dry with good visibility. West winds 10-15kt shift to the SW through the day. Outlook /Monday through Thursday/... Sunday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers, slight chance of thunderstorms. Local visibility 1 to 3 nm. Sunday Night: Winds less than 25 kt. Local rough seas. Rain showers likely, chance of thunderstorms. Visibility 1 to 3 nm. Monday: Winds less than 25 kt. Seas up to 5 ft. Slight chance of rain showers, isolated thunderstorms. Monday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers, isolated thunderstorms. Tuesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers, isolated thunderstorms. Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Wednesday Night through Thursday: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. && .HYDROLOGY... Flood Warnings remain in place on the CT River from Hartford, south. Renewed flooding concerns likely to develop the second half of the weekend as an additional 2-4", locally 6"+, of rain may fall across southern New England; exacerbating existing flooding, or lead to new flooding elsewhere. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...Flood Watch through late tonight for CTZ002>004. MA...Flood Watch through late tonight for MAZ002>017-020-026. RI...Flood Watch through late tonight for RIZ001>007. MARINE...Small Craft Advisory until 8 AM EDT Monday for ANZ250-254>256. && SYNOPSIS...BW/KS NEAR TERM...JWD SHORT TERM...KS LONG TERM...BW AVIATION...BW/KS MARINE...BW/KP/KS HYDROLOGY...
Hazardous weather outlook, Jul 16, 8:25 AM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 825 AM EDT Sun Jul 16 2023 CTZ002>004-MAZ002>012-014-026-RIZ001-002-171230- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Southeast Middlesex MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI- 825 AM EDT Sun Jul 16 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 497 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ013-015>017-020-RIZ003>007-171230- Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Southern Bristol MA-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 825 AM EDT Sun Jul 16 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for eastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ018-019-021>024-RIZ008-171230- Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- 825 AM EDT Sun Jul 16 2023 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-171230- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 825 AM EDT Sun Jul 16 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 16, 8:54 AM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
854 AM EDT Sun Jul 16 2023
CTZ002-161345-
Hartford CT-
854 AM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of southern Hartford
County through 945 AM EDT...
At 854 AM EDT, Doppler radar was tracking a strong thunderstorm near
Wolcott, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Southington, Glastonbury, Newington, Windsor, Wethersfield,
South Windsor, Farmington, Simsbury, Bloomfield, Berlin, Rocky Hill,
Avon, Plainville and Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
A Tornado Watch remains in effect until 300 PM EDT for northern
Connecticut.
&&
LAT...LON 4191 7283 4178 7247 4163 7271 4158 7276
4157 7280 4155 7282 4157 7283 4157 7285
4155 7285 4156 7288 4156 7294 4164 7294
4164 7298 4166 7299
TIME...MOT...LOC 1254Z 228DEG 30KT 4157 7294
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KPSpecial weather statement, Jul 16, 9:02 AM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
902 AM EDT Sun Jul 16 2023
MAZ004-011-012-161345-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
902 AM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of central Worcester
and eastern Hampden Counties through 945 AM EDT...
At 902 AM EDT, Doppler radar was tracking a strong thunderstorm over
Spencer, or 10 miles west of Worcester, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Worcester, Leominster, Shrewsbury, Gardner, Holden, Southbridge,
Clinton, Charlton, Spencer, Leicester, Sturbridge, Lancaster,
Templeton, Rutland, Sterling, West Boylston, Westminster, Barre,
Warren and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
A Tornado Watch remains in effect until 300 PM EDT for western and
central Massachusetts.
&&
LAT...LON 4210 7202 4218 7223 4261 7202 4240 7164
TIME...MOT...LOC 1302Z 213DEG 22KT 4227 7202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KPSpecial weather statement, Jul 16, 9:51 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
951 AM EDT Sun Jul 16 2023
CTZ002>004-MAZ004-011-012-161445-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-
951 AM EDT Sun Jul 16 2023
...Strong thunderstorms will impact portions of northwestern Windham,
Tolland, eastern Hartford, southwestern Worcester and southeastern
Hampden Counties through 1045 AM EDT...
At 951 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Somers to Vernon to Glastonbury. Movement was
east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Hartford, New Britain, West Hartford, Manchester, East Hartford,
Enfield, Southington, Glastonbury, Newington, Vernon, Windsor,
Wethersfield, Mansfield, South Windsor, Windham, Bloomfield, Berlin,
Rocky Hill, Willimantic and Southbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
A Tornado Watch remains in effect until 300 PM EDT for northern
Connecticut...and western and central Massachusetts.
&&
LAT...LON 4179 7271 4198 7267 4225 7193 4198 7191
4175 7209 4163 7262 4164 7266 4163 7271
4161 7272 4158 7284
TIME...MOT...LOC 1351Z 248DEG 26KT 4200 7245 4183 7245 4169 7254
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KPThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:15 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 45 min |
| Jul 16, 8:17 AM EDT | Tornado Warning | BOX | Essex, Middlesex | 28 min |
| Jul 16, 8:43 AM EDT | Tornado Warning | BOX | Middlesex | 22 min |
| Jul 16, 9:02 AM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Jul 16, 9:23 AM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Jul 16, 9:30 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 45 min |
| Jul 16, 10:10 AM EDT | Tornado Warning | BOX | Middlesex, Worcester | 20 min |
| Jul 16, 10:16 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 44 min |
| Jul 16, 10:53 AM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 3 hr |
| Jul 16, 11:50 AM EDT | River Flood Warning | BOX | Worcester | 6 hr |
| Jul 16, 11:53 AM EDT | Special Weather Statement | BOX | Essex | 52 min |
| Jul 16, 12:24 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 3 hr |
| Jul 16, 12:48 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 16, 1:36 PM EDT | Flash Flood Warning | BOX | Bristol | 6 hr |
| Jul 16, 1:55 PM EDT | Areal Flood Warning | BOX | Hampshire | 88 min |
| Jul 16, 2:06 PM EDT | Special Weather Statement | BOX | Essex | 54 min |
| Jul 16, 2:19 PM EDT | Flash Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 5 hr |
| Jul 16, 5:29 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 4 hr |
| Jul 16, 7:51 PM EDT | River Flood Warning | BOX | Hampden | 36 hr |
| Jul 16, 8:54 AM EDT | Special Weather Statement | BOX | 51 min | |
| Jul 16, 9:15 AM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 45 min |
| Jul 16, 9:51 AM EDT | Special Weather Statement | BOX | 54 min | |
| Jul 16, 11:43 AM EDT | Special Weather Statement | BOX | 47 min | |
| Jul 16, 3:40 PM EDT | River Flood Warning | BOX | Capitol Planning Region | 11 hr |
| Jul 16, 4:02 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 3 hr |
| Jul 16, 7:51 PM EDT | River Flood Warning | BOX | Capitol Planning Region | 25 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2023Flash Flood Warnings in Connecticut, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.